Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Intermittent minor seizures, worsened symptoms with Torleva. Advisable to continue it?

Dear Doc: I am in New Delhi, India, and have been having neuro problems for many years (present age 74). Over the past 3-4 years my problem has comprised minor seizures, occurring at irregular intervals - sometimes a gap of over 2-3 months, followed by 4-6 mini seizures in one day, again a gap, and so on. In recent weeks, my Neurologist has prescribed TORLEVA-500, one tablet daily in the morning. Using this medicine my problem has become worse. Even the RMI and RMA done at his advice have not revealed anything incriminating. Since 4-5 days, I have had 4-6 mini seizures daily, about half a dozen since midnight last night. Would you advise if I should continue TORLEVA-500, once daily, or would you advise a change in the medicine? In the past I have used DILANTIN , PHENYTOIN , or other similar drugs. Your early advice will be welcome. Thanks. J.C. Juneja in New Delhi. e-mail address: YYYY@YYYY
Asked On : Sun, 2 Dec 2012
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

You have provided a very good description of your problems.

Obviously, your seizures are not controlled with Torleva (levetiracetam). So, there is a need to change the drug (more so because you have reported worsening of seizures with torleva). Other options for you include Phenytoin (which you have used earlier) or tegrital (carbamazepine).

Normal MRI and MRA scan of brain is a good news.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Fri, 14 Dec 2012
I find this answer helpful
Neurologist, Surgical Dr. Sunil Gautam's  Response
See usually antiepileptic drugs should not be changed so frequently as you said.Dilantin and Phenytoin is same generic drug.your dose of TORLEVA-500 is to increase gradually to titar its dose to control your seizure under supervision of preferably neurologist or neurosurgeon.
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor